Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2007, 5:28 PM MDT for Laramie County, Wyoming. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 5:28 PM MDT (23:28 UTC)
- Expired
- Jul 26, 2007, 7:00 PM MDT
- In force
- 92 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:00 PM MDT | FLASH FLOOD | Cheyenne, WY | SOME INTERSECTIONS FLOODED WITH 1 TO 1.5 INCHES OF RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 262330 FFWCYS WYC021-270100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 528 PM MDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 700 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE WARREN AF BASE AND CHEYENNE RAINFALL OF 1/2 TO 1 1/2 INCHES WILL LIKELY FALL WITH THIS STORM THROUGH ABOUT 630 PM. THIS WILL CAUSE FLASH FLOODING ON CITY STREETS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493 $$
3 follow-up statements
000 WGUS75 KCYS 262350 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 547 PM MDT THU JUL 26 2007 WYC021-270100- LARAMIE WY- 547 PM MDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY INCLUDING THE CITY OF CHEYENNE... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE CHEYENNE AREA. HEAVIEST RAINS HAVE GENERALLY FALLEN ON THE CENTRAL AND SOUTHERN PARTS OF THE CITY WHERE SOME STREET FLOODING WAS REPORTED. AT THE AIRPORT NEARLY AN INCH OF RAIN HAS FALLEN SINCE 5 PM. FURTHER DETAILS ABOUT THE EXTENT OF THE FLOODING ARE NOT AVAILABLE AS OF 545 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARREN AF BASE AND CHEYENNE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493 $$
000 WGUS75 KCYS 270017 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 616 PM MDT THU JUL 26 2007 WYC021-270100- LARAMIE WY- 616 PM MDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY INCLUDING THE CITY OF CHEYENNE... AT 615 PM MDT...THE THUNDERSTORM THAT PRODUCED THE VERY HEAVY RAIN IN THE CHEYENNE AREA WAS LOCATED ABOUT 8 MILES NORTHEAST OF THE CITY AND MOVING EAST. RAIN IN THE CITY WAS DECREASING TO JUST LIGHT RAIN. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ON SOME CITY STREETS AT 615 PM...WITH SOME BARRICADES BEING PLACED ON A FEW ROADS MAINLY IN THE SOUTHERN PART OF THE CITY. MOTORISTS SHOULD USE CAUTION AS WATER WILL STILL LINGER IN LOW LYING SPOTS EVEN THOUGH THE HEAVY RAIN HAS ENDED. LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493 $$
000 WGUS75 KCYS 270057 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT THU JUL 26 2007 WYC021-270104- LARAMIE WY- 656 PM MDT THU JUL 26 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 655 PM...THE STORM THAT PRODUCED VERY HEAVY RAIN IN THE CHEYENNE AREA WAS LOCATED ABOUT 18 MILES NORTHEAST OF THE CITY...AND MOVING NORTHEAST AT 15 TO 20 MPH. SOME LIGHT RAIN WILL CONTINUE TO FALL IN THE CITY THROUGH ABOUT 730 TO 8 PM...BUT NO ADDITIONAL HEAVY RAIN IS EXPECTED. ALTHOUGH THE WARNING WILL END...MOTORISTS SHOULD CONTINUE TO USE CAUTION IN THE CHEYENNE AREA AS THERE WILL STILL BE SOME PONDING OF WATER ON ROADS. LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:07 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 2:07 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD
207 PM MDT THU JUL 26 2007
.SHORT TERM...THE BIG STORY IS THE COOLER WEATHER AND GOOD CHANCE
OF RAIN THE NEXT FEW DAYS...WITH THE BEST CHANCE OF RAIN COMING
TONIGHT. HAVE GONE LIKELY POPS MOST AREAS THIS EVENING TAPERING
OFF TO SCATTERED AFTER MIDNIGHT. UPPER FLOW AND FORCING ARE BOTH
RELATIVELY WEAK...BUT ABUNDANT DEEP-LAYER MOISTURE COMBINED WITH A
WEAK DISTURBANCE MOVING THROUGH THE FLOW WILL ALLOW FOR A FAIRLY
WIDESPREAD RAINFALL EVENT TONIGHT. WILL KEEP ISOLD-SCT POPS IN THE
FORECAST THROUGH FRIDAY NIGHT AS RESIDUAL MOISTURE AND UPSLOPE
FLOW PREVAIL ACROSS THE AREA. RIDGING WILL TAKE OVER SATURDAY
THROUGH SUNDAY...LEADING TO A GRADUAL WARMING TREND AND RELATIVELY
LOWER POPS. HOWEVER...INSTABILITY WILL ALSO BE RETUNING...AND HAVE
THUS KEPT SOME SMALL POPS...ESPECIALLY OVER THE MOUNTAINOUS
REGIONS.
.LONG TERM...THE FLOW WILL REMAIN WEAK MONDAY THROUGH THURSDAY...
GENERALLY IN A ZONAL TO WEST-SOUTHWEST FASHION. THE SO-CALLED
MONSOONAL MOISTURE PATTERN...AND ASSOCIATED WEAK WAVES...SHOULD
PERSIST MORE OR LESS DURING THIS PERIOD. HAVE THUS MAINTAINED THE
PROVERBIAL SMALL POPS...MAINLY DURING THE AFTERNOON AND EVENING
HOURS...WITH HIGHEST POPS CLOSEST TO THE MOUNTAINS.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS EXPECTED TO CONTINUE THROUGH
TONIGHT WITH THE MOIST ATMOSPHERE AND GENERALLY UPSLOPE FLOW.
NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT ALONG WITH FOG
DEVELOPING..WILL CREATE AREAS OF IFR CONDITIONS AFTER MIDNIGHT INTO
FRIDAY MORNING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR WYZ064-WYZ066-WYZ067-
WYZ069.
NE...NONE.
&&
SHORT TERM/AVIATION...BUNKERS/SMITH
LONG TERM....BUNKERS/SMITHHazardous weather outlook, Jul 26, 10:52 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD 1052 AM MDT THU JUL 26 2007 WYZ064-066-067-069-271700- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 1052 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA BY MIDDAY. DUE TO THE ABUNDANT MOISTURE AND POTENTIAL FOR SLOW MOVING STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE STRONGER STORMS...WHICH MAY RESULT IN FLASH FLOODING. SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE...BUT THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA FRIDAY. THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059>063-065-068-070-271700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS- 1052 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA BY MIDDAY. DUE TO THE ABUNDANT MOISTURE AND POTENTIAL FOR SLOW MOVING STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE STRONGER STORMS. SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE...BUT THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA FRIDAY. THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:40 AM MDT | Flash Flood Watch | CYS | 10 hr |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.